Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 43, NWS Tallahassee, FL

May 5, 2007Berrien County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 5, 2007, 9:37 PM EDT for Berrien County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2007, 9:37 PM EDT (01:37 UTC)
Expired
May 5, 2007, 10:15 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Berrien County, GA

What was reported inside it

TimeReportWhereRemark
May 5, 9:40 PM EDTTSTM WND DMGNashville, GA911 OPERATOR REPORTS TREES DOWN AND SOME HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1085 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 060137
SVRTAE
GAC019-060215-
/O.NEW.KTAE.SV.W.0043.070506T0137Z-070506T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF NASHVILLE...

* UNTIL 1015 PM EDT

* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NASHVILLE...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF RAY CITY BY 1010 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3125 8321 3127 8332 3104 8328 3108 8318

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:59 PM EDT, 38 minutes earlier.

Area forecast discussion, May 5, 8:59 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 PM EDT SAT MAY 5 2007

.UPDATE...SUMMERLIKE EVENING ACROSS THE EASTERN HALF OF THE CWA
WITH SEABREEZE CONVECTION FIRING UP. COOL TEMPERATURES
ALOFT...INCREASED LOW LEVEL MOISTURE AND A VIGOROUS SEABREEZE
HELPED CONTRIBUTE TO THE STORM THIS AFTERNOON.

ACTIVITY IS CURRENTLY ON THE DECREASE BUT THERE ARE STILL SEVERAL
BOUNDARIES FLOATING AROUND ACROSS THE BIG BEND AND SOUTH CENTRAL
GEORGIA...SO CANNOT RULE OUT AN ISOLATED STORM OR TWO FOR THE NEXT
FEW HOURS. HAVE REMOVED POPS FROM WESTERN ZONES...BUT WILL LEAVE
THEM IN A BIT LONGER OVER THE EAST. NO OTHER CHANGES MADE TO GRIDS
THIS EVENING.

&&

.AVIATION...ACTIVE NIGHT ACROSS PORTIONS OF THE AREA WITH SCATTERED
THUNDERSTORMS FIRING UP ALONG TWO SEABREEZE BOUNDARIES. WEST COAST FLORIDA
BOUNDARY HAS ADVECTED EASTWARD TO A LINE FROM NEAR VALDOSTA GA TO
NEAR GAINESVILLE FL.  THE BIG BEND SEA BREEZE BOUNDARY ADVECTED
NORTH TO A LINE FROM NEAR VALDOSTA GA WESTWARD ALONG THE GEORGIA
FLORIDA BORDER TO NEAR LAKE SEMINOLE. THE KJAX-KTLH TWEB ROUTE 112
LEG IS VERY ACTIVE WITH THUNDERSTORMS AS FAR EAST AS MADISON
FLORIDA. THE REMAINDER OF TWB ROUTE 112 AND ALL OF TWEB ROUTE 117
FROM TAMPA IS GOOD FLYING...WITH SOME MID TO HIGH DECKS FROM THE
INTERIOR THUNDERSTORMS NEAR CROSS CITY.   THUNDERSTORMS SHOULD END
WITHIN THE NEXT TWO HOURS.  SOME MVFR FLYING WITH 3 TO 4SM BR
EXPECTED TOMORROW MORNING NEAR SUNRISE ALONG AREAS THAT RECEIVED
RAINFALL BETWEEN KTLH AND KJAX AND 5 TO 6SM REMAINDER OF AREA AND
AERODROMES.  FOR TOMORROW...BACKDOOR COLD FRONT WILL ARRIVE MID
MORNING TOMORROW EASTERN PORTIONS OF AREA AND SWEEP ACROSS KTLH AND
KPFN TOMORROW AFTERNOON.  EXPECT POST FRONTAL SCT LIGHT SHOWERS WITH
PERIODS OF MVFR VSBYS.  CIGS SHOULD REMAIN AT 3500 FT AND ABOVE WITH
THE POST FRONTAL ACTIVITY. POST FRONTAL WINDS COULD POSSIBLY
GENERATE SOME LLWS.

&&

.MARINE...WINDS SHOULD REMAIN ON THE LIGHT SIDE OVERALL TONIGHT.
WILL ADJUST MARINES ZONES TO REMOVE PRECIP AND FRESHEN UP WIND
WORDING. OTHERWISE...NO CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  64  88  58  77  50 /  20  30  20   0   0
PANAMA CITY  68  88  63  77  55 /  10  20  20   0   0
DOTHAN       65  87  55  75  50 /  10  20  20   0   0
ALBANY       66  86  55  76  50 /  20  30  20   0   0
VALDOSTA     65  84  56  75  50 /  20  40  20   0   0
CROSS CITY   66  89  58  78  50 /  20  40  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GMZ...NONE.

&&

CAMP/LANIER
Hazardous weather outlook, May 5, 5:54 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 AM EDT SAT MAY 5 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
554 AM EDT SAT MAY 5 2007 /454 AM CDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST
GEORGIA AND THE NORTHEAST GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.
LOCALLY DENSE FOG WILL BE PRESENT ALONG THE FLORIDA PANHANDLE
COAST THIS MORNING. PORTIONS OF SOUTH CENTRAL GEORGIA...MAINLY
NORTH OF VALDOSTA AND EAST OF ALBANY WILL SEE SMOKE TODAY FROM THE
PERSISTENT WILDFIRE IN ATKINSON COUNTY. HOWEVER...THE SMOKE IS NOT
EXPECTED TO BE DENSE. ISOLATED TO SCATTERED SHOWERS AND STORMS
WILL DEVELOP THIS AFTERNOON. THE BEST CHANCE FOR STORMS WILL BE
OVER SOUTH CENTRAL GEORGIA...WITH CHANCES DECREASING TO THE WEST.
AN ISOLATED STRONG THUNDERSTORM WITH HAIL AND GUSTY WINDS CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A BACK DOOR COLD FRONT WILL SWEEP ACROSS THE AREA FROM NORTHEAST
OT SOUTHWEST LATE SUNDAY AND SUNDAY NIGHT. THE FRONT WILL BE
ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. AFTER THE
FRONT PASSES...NORTHEAST WINDS WILL PICK UP QUICKLY ACROSS THE
GULF COASTAL WATERS. WINDS WILL INCREASE TO CAUTIONARY LEVELS EVEN
NEAR THE COAST AND ARE EXPECTED TO REACH SMALL CRAFT ADVISORY
LEVELS FURTHER OFFSHORE. WINDS WILL ONLY GRADUALLY SUBSIDE ON
MONDAY...PICK UP AGAIN BRIEFLY MONDAY NIGHT AND THEN BECOME LIGHT
AGAIN BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

18-WOOL

In the hours before

Special weather statement, May 5, 4:47 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT SAT MAY 5 2007

FLZ029-052115-
LAFAYETTE-
447 PM EDT SAT MAY 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY...

* UNTIL 515 PM EDT

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MAYO...MOVING SOUTHEAST AT 5
MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, May 5, 5:17 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT SAT MAY 5 2007

FLZ029-052200-
LAFAYETTE-
517 PM EDT SAT MAY 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY...

* UNTIL 600 PM EDT

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MAYO...MOVING SOUTHEAST AT 5
MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, May 5, 5:41 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 PM EDT SAT MAY 5 2007

FLZ034-052215-
DIXIE-
541 PM EDT SAT MAY 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 615 PM EDT

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF CROSS CITY...MOVING
SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, May 5, 7:57 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 PM EDT SAT MAY 5 2007

FLZ019-060045-
MADISON-
757 PM EDT SAT MAY 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY...

* UNTIL 845 PM EDT

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF MADISON...MOVING SOUTH AT 10
MPH.

THIS STORM WILL BE NEAR...
  5 MILES EAST OF MADISON BY 825 PM EDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, May 5, 9:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM EDT SAT MAY 5 2007

GAZ148-060200-
BERRIEN-
926 PM EDT SAT MAY 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN COUNTY...

* UNTIL 1000 PM EDT

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NASHVILLE...MOVING SOUTH AT 10 MPH.

THIS STORM WILL BE NEAR...
  NASHVILLE BY 940 PM EDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:10 PM EDTRed Flag WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more30 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.